Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 5, 2001, 3:07 PM CDT for Nodaway County, Worth County, Missouri. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 5, 2001, 3:07 PM CDT (20:07 UTC)
- Expired
- Apr 5, 2001, 3:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Nodaway County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 154 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 3:15 PM CDT | Hail 0.75 | Sheridan, MO | |
| Apr 5, 3:34 PM CDT | Hail 0.75 | Grant City, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 12:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 5, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 052007 SVRMCI MOC147-227-052045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 307 PM CDT THU APR 5 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN NODAWAY COUNTY IN NORTHWEST MISSOURI WORTH COUNTY IN NORTHWEST MISSOURI * UNTIL 345 PM CDT * AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SHERIDAN...OR ABOUT 13 MILES SOUTH OF BEDFORD IA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WORTH AT 325 PM CDT GRANT CITY AT 330 PM CDT ALLENDALE AT 340 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODqING OF LOW LYING AREAS. LAT...LON 4057 9481 4039 9478 4041 9423 4058 9424
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 5:18 AM CDT, 9 hours 49 minutes earlier.
Area forecast discussion, Apr 5, 5:18 AM CDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 518 AM CDT THU APR 5 2001 DUE TO TECHNICAL DIFFICULTIES DURING ZFP PROCESS...WILL ONLY GIVE THE HIGHLIGHTS AT THIS LATE TIME. TSRA JUST STARTED TO FIRE NORTH OF IA/MO BORDER AROUND 09Z AND BECAUSE OF THE DELAYED TIMING ON THIS...HAVE CANCELLED THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR ENTIRE CWA THRU THIS MORNING. DECIDED TO BUY THE IDEA THAT THE WARM FRONT TO THE SOUTH OF THE CWA WOULD SLOWLY MOVE NORTH TODAY AND BRING MAIN TSRA CHCS TO NRN CWA. MESOETA AND AVN BOTH LEANED TWDS THIS SOLUTION ALSO. HAVE THEREFORE PLACED THE HIGHEST POPS IN NRN CWA. THERE WAS A SUGGESTION THAT THE WARM SECTOR WOULD BE CAPPED THIS AFTN. HOWEVER...AS WARM FRONT MOVES NORTH IT MAY SET OFF A STRAY STORM OR TWO AND DUE TO GREAT INSTABILITY HAVE DECIDED TO KEEP A LOW POP IN SOUTH OF I70. WARM FRNT STAYS NEARLY STATIONARY OVERNITE AND HAVE KEPT HIGHER POPS IN NORTHERN CWA VS SRN. MADE FEW OTHER CHANGES TO GOING FCST...AS TSRA CHCS CONTINUE INTO FRIDAY. SVR POSSIBILITY CONTINUES FOR FRIDAY. DID PULL CHCS ON SATURDAY AS IT LOOKS LIKE CONVECTION WILL BE EAST OF HERE BY MORNING. .EAX...NONE. LVQ
In the hours before
Special weather statement, Apr 5, 12:41 PM CDT, 2 hours 26 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1241 PM CDT THU APR 5 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT... FORECAST: THUNDERSTORMS WILL DEVELOP ACROSS NORTHEAST KANSAS AND NORTHWEST AND NORTH CENTRAL MISSOURI THIS AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE POSSIBLY PRODUCING LARGE HAIL AND DAMAGING WINDS. DISCUSSION: A WARM FRONT ACROSS NORTHERN KANSAS AND NORTHERN MISSOURI WILL SERVE AS A FOCAL POINT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. VERY WARM...HUMID AIR WILL COUPLE WITH AN UPPER LEVEL STORM SYSTEM TO HELP PRODUCE AN UNSTABLE ATMOSPHERE. THE CURRENT WIND FIELD AT THE SURFACE AND ALOFT SUPPORT THE POSSIBILITY THAT SOME STORMS COULD ROTATE. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. OUTLOOK: AN OUTBREAK OF SEVERE WEATHER IS LIKELY LATE FRIDAY AFTERNOON AND FRIDAY EVENING AS AN UPPER LEVEL STORM SYSTEM CROSSES THE PLAINS. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY AND THE BEGINNING OF THE WORK WEEK. 18 2 FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX
Local storm report, Apr 5, 1:22 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 PM CDT THU APR 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM ROCKPORT MO .75 INCH HAIL
04/05/01 ATCHISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 5, 2:02 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
202 PM CDT THU APR 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM WESTBORO MO .88 INCH HAIL
04/05/01 ATCHISON REPORTED BY PUBLIC.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:14 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 46 min |
| Apr 5, 3:41 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 49 min |
| Apr 5, 4:10 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 65 min |
| Apr 5, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 38 min |
| Apr 5, 5:30 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 45 min |
| Apr 5, 6:14 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 46 min |
| Apr 5, 6:33 PM CDT | Flash Flood Warning | EAX | Adair, Sullivan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.